Virginia, 2009Damaging Wind in Virginia, July 31, 2009
July 31, 2009 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm produced damaging winds across portions of Prince George county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm produced damaging winds across portions of Prince George county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 31, 3:29 PM EST, 20 minutes earlier.
Area forecast discussion, Jul 31, 3:29 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT FRI JUL 31 2009
.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING...AND WILL STALL
NEAR THE VIRGINIA...NORTH CAROLINA BORDER ON SATURDAY. THE FRONT WILL
MOVE BACK NORTH AS A WARM FRONT LATE SATURDAY INTO SUNDAY. ANOTHER
LOW PRESSURE SYSTEM TRACKS TO OUR NORTH SUNDAY INTO MONDAY...BRINGING
THE NEXT COLD FRONT TO THE MID ATLANTIC STATES.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SVR TSTM WATCH IN EFFECT UNTIL 9 PM EDT FOR ALL ZONES. FINALLY BEGINNING
TO SEE TSTMS BECMG MORE ORGANIZED OVER THE PAST HR BUT IN GENERAL
STORMS HAVE STRUGGLED TO BECOME STRONG/SEVERE...PROBABLY INHIBITED
BY THE STRG UNIDIRECTIONAL SW FLOW. WHILE BULK SHEAR MAGNITUDE (0-6KM)
IS IMPRESSIVE FOR THE TIME OF YR (35 KT)...THE STORMS OUTSIDE OF BOWING
LINES/SEGMENTS WILL PROBABLY REMAIN SUB-SEVERE. MAIN THREAT FROM THE
BOWING LINES WILL BE STRG WINDS DUE TO THE DEEP SW FLOW. ALTHOUGH
LARGE HAIL AND AN ISO TORNADO WILL BE POSSIBLE IN ANY BREAKS IN
THE LINES...WINDS WILL BE THE MAIN THREATS. HAVE CARRIED LIKELY
POPS ALL ZONES THROUGH THE EVENING...70% ERN SHORE AND SE VA/NE
NC...60% CNTRL VA.
BY LATE EVENING AND OVERNIGHT... CONCERN THEN CHANGES TO THE CHCS
FOR MORE OF A WIDESPREAD MOD/HVY RAINFALL THREAT AS A SECONDARY
IMPULSE MOVES OVER THE FAR WSW AND TRAVELS E/NE THROUGH THE
TIDEWATER RGN OVRNT. MODL CROSS SECTIONS SHOW SIGNIFICANT OMEGA
PRESENT ALOFT WITH STRONG N/S ORIENTED AGEO VERT CIRC WILL SUPPORT
STRONGER UPDRAFTS WITH FAIRLY DECENT CLOUD SEEDING ALOFT. WITH
PWATS OF 2.0-2.25 INCHES OVER THE SE ZONES...HAVE INCLUDED AREAS
OF HVY RAIN MENTION OVER FAR SE VA INTO PORTIONS OF NE NC. COULD
SEE 1-3 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME WHICH MAY
LEAD TO PONDING ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...
NAM/GFS/ECMWF ARE ALL IN PRETTY GOOD AGREEMENT THAT THE FRONT
WILL STALL EITHER IN SRN VA OR NRN NC. BOTH NAM/GFS BUFR SNDGS
REMAIN NEARLY SATURATED THROUGH A DEEP LAYER AT ECG EVEN AFTER
SUNRISE. HAVE BUMPED POPS TO LIKELY IN NC THROUGH NOON...AND MAY
SEE ADDITIONAL AMTS OF RAIN EXCEEDING ONE INCH. MSTR GRADIENT IS
RATHER TIGHT THOUGH...SO MOST OF VA (OUTSIDE OF EXTREME SOUTHERN
CNTYS WILL ONLY HAVE A LOW CHC FOR A FEW LEFTOVER SHWRS SAT MRNG.
UPR IMPULSE TRACKS OFF TO THE ENE BY NOON...SO POPS THEN SHOULD
DIMINISH SOMEWHAT IN NC ZONES...ALTHOUGH W/ DAYTIME HTG PRECIP
CHANCES INCREASE TO 20-30% OVER AREAS FARTHER NORTH. HIGH TEMPS A
LITTLE COOLER IN THE FAR SOUTH DUE TO MORE CLOUDS DOWN THAT WAY
(MID 80S)...AND UPR 80S/NEAR 90 ELSEWHERE. WILL CONTINUE WITH SOME
PRECIP CHANCES ALL ZONES DURING PEAK HEATING (AT LEAST
30%)...HIGHLIGHTING HIGHEST POPS (40-50%) OVER THE SOUTHERN ZONES
CLOSER TO THE STALLED BNDRY. HIGHS TEMPS GNLY IN THE 85-90 DEGREE
RANGE W/ LOWS IN THE UPR 60S TO LWR 70S.
SAT NGT/SUNDAY/MON...
UNSETTLED PATTERN CONTINUES AS THERE IS DECENT MODEL CONSENSUS
WITH ANOTHER AREA OF LOW PRESSURE APPROACHING FROM THE OHIO VLY AND
BRINGING THE FRONT BACK NORTH AS A WARM FRONT SUN INTO ERLY MON. KEEPING
AT LEAST SCTD (30-50%) CHANCES FOR AFTN/EVENING SHWRS/TSTMS AND 20-30%
OVERNIGHT POPS. HIGHS MAINLY IN MID/UPR 80S AND LOWS IN UPR 60S TO
LWR 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS CONT TO SHOW BERMUDA HIGH PRS OFFSHORE NXT WEEK WITH UPR LVL
LOW MOVING FRTHR N INTO CANADA. IN BTWN...A SERIES OF TROFS/ CDFRNTS
WILL MOVE E THEN EITHER STALL OR DISSIPATE ACROSS MID ATLNTC RGN.
UPSHOT WILL BE A CONTINUATION FOR DAILY (MAINLY DIURNAL 30-40 POP)
THRU FRI. APPEARS TUE WILL HAVE THE LOWEST CHC FOR PCPN SO WILL ONLY
HAVE 20 POP THEN. TYPLCL MID SUMMER TMPS WITH HIGHS FROM THE U80S TO
L90S. LOWS U60S-L70S.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND TSTMS DEVELOPING ACROSS THE REGION WITH HOT AND HUMID
AIRMASS PLUS APPROACHING COLD FRONT. S-SW WNDS WILL GUST TO 25-30
KTS ACROSS THE REGION DURING THE AFTN AND EARLY EVENING BEFORE
DIMINISHING TONIGHT AS FRONT MOVES THRU. STRONG TSTMS MAY RESULT IN
IFR/MVFR CONDS AND WNDS GUSTING WELL OVER 30 KT. SHOWERS MAY LINGER
INTO SAT MRNG OVER SE VA/NE NC AS FRONT LINGERS NEAR THE COAST
EARLY. EXPECT SOME CLEARING BY SAT AFTN AS WEAK HI MOVES OVER THE
REGION BUT SHOWERS AND ISOLD TSTMS STILL PSBL OVER HAMPTON RDS AND
NE NC. INCREASING CHC OF SHOWERS/TSTMS FOR SUNDAY AS ANOTHER LOW
APPROACHES FROM THE SW.
&&
.MARINE...
WILL CONT THE SCA HEADLINES (AHEAD OF THE FRNT) TONIGHT. P-GRDNT
GUSTS TO 30 KT CONT THRU THIS EVE. ANY GUSTS OVR THAT WUD BE MORE
CONVECTIVE IN NATURE AND DEALT WITH VIA SPECIAL MARINE WRNGS. LTL
OR NO CAA PROGGED BEHIND BNDRY...SO XPCT WNDS TO SUBSIDE BLO SCA
LVLS OVR THE CHES BAY AND CURRITUCK SND BY MIDNITE. WNDS/SEAS OVR
CSTL WTRS WILL TAKE MOST OF THE NITE TO SUBSIDE.
OTW...BERMUDA HIGH CONTS A SW FLOW BLO 20 KTS THRU SUNDAY. NXT FRNT
APPRCHS SUN NITE. INCRG GRDNT AHEAD OF THIS FTR MAY BUILD SEAS TO NR
5 FT ACROSS THE NRN WTRS OUT NR BUOY 44009...BUT WILL KEEP CNDTNS
BLO SCA LVLS FOR NOW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>633.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ654-656-
658.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT SATURDAY FOR ANZ650-652.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/CCW
SHORT TERM...LKB
LONG TERM...MPR
AVIATION...JEF
MARINE...MPRHazardous weather outlook, Jul 31, 1:43 PM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
243 PM EDT FRI JUL 31 2009
ANZ650-652-011845-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
243 PM EDT FRI JUL 31 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
ANZ654-656-658-011845-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
243 PM EDT FRI JUL 31 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
ANZ630>633-011845-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
243 PM EDT FRI JUL 31 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
NCZ012>017-030>032-102-VAZ065-079-087-092-093-095>098-011845-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK-
GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
243 PM EDT FRI JUL 31 2009
...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
SATURDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
MDZ021>025-VAZ048-049-060>064-066>078-080>086-088>091-094-099-100-
011845-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK-
NORTHAMPTON VA-
243 PM EDT FRI JUL 31 2009
...SEVERE THUNDERSTORM WATCH 645 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
BROWN
In the hours before
Special weather statement, Jul 31, 2:04 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT FRI JUL 31 2009
VAZ060-065>067-079-312000-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD
VA-
304 PM EDT FRI JUL 31 2009
...THUNDERSTORMS MOVING ACROSS THE SOUTHERN VIRGINIA PIEDMONT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 6 MILES SOUTHWEST OF VICTORIA TO 25 MILES
SOUTHWEST OF CHASE CITY...OR FROM 6 MILES SOUTHWEST OF VICTORIA TO
VIRGILINA...MOVING EAST AT 35 TO 40 MPH. THE THUNDERSTORMS WILL BE
NEAR...
SOUTH HILL AROUND 330 PM EDT...
BRODNAX AROUND 335 PM EDT...
EXPECT WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAINFALL IN THE PATH
OF THESE STORMS. THE RUNOFF FROM THE RAINFALL WILL LIKELY RESULT IN
PONDING OF WATER ON ROADWAYS.
44
Special weather statement, Jul 31, 2:25 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
325 PM EDT FRI JUL 31 2009
VAZ075>077-312000-
NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
325 PM EDT FRI JUL 31 2009
...STRONG THUNDERSTORM MOVING ACROSS THE NORTHERN NECK...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROBLEY...MOVING NORTHEAST AT 40 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR DODLYT...AND...CALLAO AT 330 PM
EDT...LOTTSBURG...AND...HEATHSVILLE AT 335 PM EDT...MIDDLETONS
CORNER...AND...LEWISETTA AT 340 PM EDT...HULL NECK AT 345 PM EDT.
WIND GUSTS TO 50 MPH...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. THE RUNOFF FROM
THE RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON RAODWAYS. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
44
Special weather statement, Jul 31, 2:51 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EDT FRI JUL 31 2009
MDZ021>025-VAZ099-312045-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-MARYLAND BEACHES
MD-SOMERSET MD-WICOMICO MD-
351 PM EDT FRI JUL 31 2009
...STRONG THUNDERSTORMS MOVING THROUGH THE LOWER MARYLAND AND
VIRGINIA EASTERN SHORE...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...FROM 10 MILES NORTH OF HURLOCK TO 26
MILES WEST OF CRISFIELD...OR FROM 10 MILES NORTH OF HURLOCK TO 12
MILES NORTH OF FAIR PORT...MOVING EAST AT 40 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
SALISBURY AROUND 415 PM EDT...
CRISFIELD AROUND 425 PM EDT...
POCOMOKE CITY AROUND 435 PM EDT...
WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LOCALLY HEAVY RAINFALL IS ALSO EXPECTED IN THE PATH OF THESE STORMS.
THE RUNOFF FROM THE RAINFALL WILL LIKELY RESULT IN PONDING OF WATER
ON ROADWAYS.
LEWITSKY
Special weather statement, Jul 31, 3:08 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT FRI JUL 31 2009
NCZ012-VAZ065-079>081-087-088-092-312100-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON
NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX VA-
408 PM EDT FRI JUL 31 2009
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN VIRGINIA...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE STRONG THUNDERSTORMS FROM 7 MILES SOUTH OF DISPUTANTA TO
16 MILES SOUTHWEST OF BRODNAX...OR FROM 7 MILES SOUTH OF DISPUTANTA
TO 9 MILES NORTHWEST OF WARRENTON...MOVING SOUTHEAST AT 35 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
EMPORIA AROUND 425 PM EDT...
DAHLIA AROUND 440 PM EDT...
GARYSBURG AROUND 450 PM EDT...
FRANKLIN AROUND 455 PM EDT...
WIND GUSTS TO 45 MPH AND OCCASIONAL LIGHTNING ARE EXPECTED IN THE
PATH OF THESE STORMS. LOCALLY HEAVY RAINFALL WILL LIKELY RESULT IN
PONDING OF WATER ON ROADWAYS.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
44
Special weather statement, Jul 31, 3:15 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT FRI JUL 31 2009
NCZ030-031-312115-
BERTIE NC-CHOWAN NC-
415 PM EDT FRI JUL 31 2009
...STRONG THUNDERSTORM APPROACHING BERTIE AND CHOWAN COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 12 MILES NORTHWEST OF WINDSOR TO 6 MILES
SOUTHWEST OF WINDSOR...OR FROM 6 MILES SOUTH OF AULANDER TO 6 MILES
SOUTHWEST OF WINDSOR...MOVING EAST AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR WINDSOR AROUND 420 PM EDT...EDENTON
AROUND 450 PM EDT.
WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL ARE
EXPECTED WITH THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE
STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
FOSTER
Special weather statement, Jul 31, 3:44 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT FRI JUL 31 2009
VAZ099-100-312145-
ACCOMACK VA-NORTHAMPTON VA-
444 PM EDT FRI JUL 31 2009
...STRONG THUNDERSTORMS APPROACHING THE VIRGINIA EASTERN SHORE...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...FROM 28 MILES NORTH OF EXMORE TO 22
MILES WEST OF EXMORE...OR FROM CRISFIELD TO 6 MILES EAST OF
DELTAVILLE...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR EXMORE AROUND 515 PM EDT.
WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LOCALLY HEAVY RAINFALL IS ALSO EXPECTED IN THE PATH OF THESE STORMS.
THE RUNOFF FROM THE RAINFALL WILL LIKELY RESULT IN PONDING OF WATER
ON ROADWAYS.
LEWITSKY
Thunderstorm Wind, Prince George
- When
- July 31, 3:49 PM EST
- Where
- Prince George County, 1.49 mi SSW of Templeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.050, -77.340
Trees were downed near the intersection of Lansing Road and Templeton Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 31, 20091 death · 1 injured · 1 event
- Rip Current in New York, July 31, 20091 death · 1 event
- Tornadoes and Hail in Kansas, July 31, 2009$1.0 million · EF0 · 24 events
- Tornadoes and Damaging Winds in Connecticut, July 31, 20092 injured · $155,000 · EF1 · 21 events
- Damaging Winds in New Jersey, July 31, 20092 injured · $545,000 · 74 kt wind · 5 events
- Hail and Damaging Winds in Nebraska, July 31, 2009$555,000 · 1.75 in hail · 10 events
- Damaging Winds in Maryland, July 31, 20092 injured · $300,000 · 56 kt wind · 6 events
- Damaging Winds and Lightning Strikes in Texas, July 31, 2009$439,000 · 56 kt wind · 5 events
- Damaging Winds in Massachusetts, July 31, 2009$170,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Nebraska, July 31, 2009$140,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, July 31, 2009$195,000 · 1 in hail · 6 events
- Damaging Winds in North Carolina, July 31, 2009$115,000 · 50 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191226.